Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Ear congestion after flying. Taken steroid shot, ciprodex ear drops. Will decongestant help?

I have been having problems with my ears since Christmas night when I flew back home on a plane. I went to the doctor on Dece 28th and he gave me a steriod shot which helped my left ear but the right never improved, went back yesterday and he gave me Ciprodex ear drops which seem to be making the congestion in my ear worse. He recommended that I take a decongestant which I have been, what else is there to do?
Asked On : Tue, 8 Jan 2013
Answers:  1 Views:  218
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
HI I have gone through your mail and as you said that you have your ear blocked and congested after your air travel,In this connection I would like to tell you that there is a tubular connection between throat and ear called as eustachian tube,main function of this tube is to give asses to air to middle ear. In this way air pressure on both sides of tympanic membrane remains equal.This tube remains close all the time and opens only during (1) swallowing,(2) yawing (3) Blowing nose against close nostrils.Every individual swallow their own saliva at an interval of 20 seconds thus this tube opens at interval of 20 seconds to give asses to air to enter to ear.During air travell at the time of landing plain descends quite fast (Less Than 20 seconds) thus middle ear gets develop negative pressure, to avoid this negative pressure one should swallow more quickly or blow nose against close nostril .Thus to clear up your ears you should take steam inhalation or use nasal decongestants like xylometazoline nasal drops.Thanks
Answered: Wed, 9 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor